MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D7L1015RT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.The event date is unknown.As such, the 1st day of the alert month has been entered as the event date ((b)(6) 2018).The corresponding field of this report has been updated.We are working on the device history record (dhr), once we get more information it will be submitted in the supplemental.Manufacturer reference no: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for persistent atrial fibrillation with a lasso¿ electrophysiology catheter and a tip insulation peeled off issue occurred.During the procedure, when pulling back the lasso catheter into the sheath, the catheter tip insulation (coating) peeled off.The damage resulted in internal components being exposed.There was difficulty in removing the catheter.Tip detachment did not occur.No adverse patient consequences were reported.The tip insulation peeled off issue has been assessed as reportable.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure for persistent atrial fibrillation with a lasso¿ electrophysiology catheter and a tip insulation peeled off issue occurred.Additional information was received 11/28/2018, indicating that the device history record (dhr) has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacture reference no: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure for persistent atrial fibrillation with a lasso¿ electrophysiology catheter and a tip insulation peeled off issue occurred.The investigational analysis completed 5/13/2019.The device was visually inspected and the electrical wires were observed exposed and the lasso loop was found wrinkled.The manufacture team performed an investigation to determine the root cause.Investigation results showed that the issue was not related to the manufacturing process.It could be related to the handling of the device during the procedure.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of damage from leaving the facility.The customer complaint was confirmed.The root cause of the damage on the lasso loop cannot be related to the manufacturing process since there is evidence that the device was manufactured in accordance with documented specification and procedures.It could be related to the manipulation of the catheter with the sheath during the procedure.In addition, the instructions for use states that no excessive force should be applied during the withdrawal of the catheter.Manufacture reference no: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure for persistent atrial fibrillation with a lasso¿ electrophysiology catheter and a tip insulation peeled off issue occurred.On 4/2/2019, the biosense webster inc (bwi) product analysis lab (pal) received the device for evaluation and found exposed wire in the lasso.These findings coincide with what was initially reported.The observed exposed wire in the lasso has been assessed as mdr reportable as device integrity was compromised.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacture reference no: (b)(4).

Brand Name
LASSO¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8093338
Report Number2029046-2018-02323
Device Sequence Number1684504
Product Code DRF
UDI-Device Identifier10846835000283
UDI-Public10846835000283
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K002333
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberD7L1015RT
Device Lot Number30071042L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer11/28/2018
04/02/2019
05/13/2019
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date12/19/2018
04/25/2019
06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1